Alert archive / Nebraska / Wind Advisories in 2022
Wind Advisory 13, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 19, 2022, 2:26 AM CDT for 12 counties in Nebraska. It took effect at Apr 19, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 2:26 AM CDT (07:26 UTC)
- In effect from
- Apr 19, 2022, 10:00 AM CDT
- Expired
- Apr 19, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS73 KOAX 190726 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 226 AM CDT Tue Apr 19 2022 NEZ011-012-015>018-030>033-042-043-191530- /O.NEW.KOAX.WI.Y.0013.220419T1500Z-220420T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 226 AM CDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of northeast Nebraska. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles will experience difficult travel conditions due to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Albright
3 follow-up statements
269 WWUS73 KOAX 191458 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 958 AM CDT Tue Apr 19 2022 NEZ011-012-015>018-030>033-042-043-192300- /O.CON.KOAX.WI.Y.0013.220419T1500Z-220420T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 958 AM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of northeast Nebraska. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles will experience difficult travel conditions due to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
591 WWUS73 KOAX 192058 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 358 PM CDT Tue Apr 19 2022 NEZ011-012-015>018-030>033-042-043-200000- /O.CON.KOAX.WI.Y.0013.000000T0000Z-220420T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 358 PM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Portions of northeast Nebraska. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may lead to poor visibility. High profile vehicles will experience difficult travel conditions due to crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
714 WWUS73 KOAX 192355 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 655 PM CDT Tue Apr 19 2022 NEZ011-012-015>018-030>033-042-043-200100- /O.EXP.KOAX.WI.Y.0013.000000T0000Z-220420T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 655 PM CDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... It will remain windy or breezy this evening but the wind advisory that was issued earlier will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:30 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 18, 11:30 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1130 PM CDT Mon Apr 18 2022 ...Updated FOR 06Z Aviation Forecast Discussion... .UPDATE... Issued at 803 PM CDT Mon Apr 18 2022 Updated for the expiration of the Red Flag Warning. Did not make any other changes of significance. && .DISCUSSION... Issued at 343 PM CDT Mon Apr 18 2022 Another day with strong northwest winds across the area, with 25-35 mph gusts being pretty common early this afternoon. Despite the abundant sunshine, we remained on the cooler side as temperatures ranged from the mid 40s to mid 50s as of 2 PM. Upper level ridging will build in on Tuesday as surface high pressure pushes off to the east and surface low pressure approaches from the west. This will leave the area under a tightening pressure gradient with yet another windy day on tap, though they'll be out of the southeast this time. However, even with the southerly flow, we'll still remain on the cooler side as we'll likely have a fair amount of cloud cover in the area. Expect highs in the upper 40s and 50s. While the strong winds will certainly yield fire weather concerns, RH values are forecast to remain above 30 percent in much of the area, with some parts of northeast Nebraska possibly getting down into the mid 20s. In addition, clouds should limit mixing at least a little bit. Therefore, no fire weather headlines are necessary at this time, but may be something to keep an eye on, especially if we clear out in the afternoon. With the southerly flow ushering in some decent moisture along with the aforementioned surface low approaching as well as some shortwave energy, expect some shower development Tuesday night into early Wednesday morning across much of the area. Some suggestions of at least a few hundred J/kg of MUCAPE, so could also have a few rumbles of thunder. Most precip should exit to the east by early Wednesday afternoon, though could have some lingering showers near and east of the Missouri River later into the afternoon. Not looking like a lot of rain by any means, but there's potential for around 1/4" to 1/2" if you get under a thunderstorm. Otherwise, temperatures will be warmer, especially once the precip exits, with highs back in the 60s for most. Much of Thursday looks quiet while upper level ridging builds back in and a warm front begins to lift north toward the area. By the evening, could see some showers and storms along the front in our area. Decent deep layer shear near and north of the boundary could provide at least a little storm organization, but modest-at- best instability and time of day should really preclude any strong, much less severe storms from developing. Attention then turns to a strong upper level trough and surface low approaching/impacting the area Friday. The overall setup looks somewhat similar to last Tuesday's severe weather event, albeit a slightly different low track (more through the western half of Nebraska). Expect ongoing precip Friday morning near the warm front to play a role in frontal placement as well as degree of capping in place over the forecast area. With these details still up in the air, confidence is lower on how things will pan out, as some guidance suggests potential for storms to go up in a broad warm sector in the afternoon, while other guidance holds off until a cold front and/or dryline push farther east into Nebraska. Once again much like last week, the strongest deep layer shear looks to be near and north of the warm front and near and west of the dryline/cold front, so there may be some degree of lack of organization with any storms that do fire outside of these areas. However, with large, looping hodographs in the 0-3 km layer and most guidance suggesting 2000-3000 J/kg of MUCAPE, would expect potential for all severe hazards assuming storms do fire. But again, still lots of details to be worked out. The good news is that 18.12Z ensemble guidance is in much better agreement in timing and placement of the surface low than the 18.00Z runs, though still some slight differences with the EPS mean being ever so slightly slower than the the GEFS mean. Aside from the severe weather threat, given the strength of the system would expect another quite windy day Friday with strong warm air advection helping us to get into the 80s in many locations, though lingering morning precip will certainly be something to watch. May see additional storms into Saturday as the cold front takes its time sliding through the area. Instability should be quite limited with most guidance suggesting off and on showers and storms through the morning, though can't completely rule out a stronger storms or 2 given strong shear expected to be in place. Otherwise, Saturday could be pretty mild, pending extent of precip, with guidance still suggesting 70s in many locations. We'll be cooler Sunday and into early next week behind the front, with highs in the upper 50s and 60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1130 PM CDT Mon Apr 18 2022 Expect that clouds will slowly increase overnight with mid level ceilings developing toward morning. Cloud bases will probably remain above FL040 through the day Tuesday, possible dropping to MVFR Tuesday night. Winds will remain mostly under 9 knots overnight, then be on the increase through the day Tuesday with gusts over 30 knots. Winds should decrease a little after sunset Tuesday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Miller DISCUSSION...CA AVIATION...Miller
Hazardous weather outlook, Apr 18, 8:08 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 808 PM CDT Mon Apr 18 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191515- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 808 PM CDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday High to very high fire danger is expected over much of the area on Tuesday, especially in northeast Nebraska. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday There is a chance for thunderstorms from Thursday night into Friday night. Some strong to severe storms are possible, mainly for Friday afternoon and Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through Thursday.
Nearby
Wind Advisories in Nebraska, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.